Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Just my luck, Aleve and all around itching, maybe some advice?

Frustrated101FFrustrated101 Posts: 279
edited 06/11/2012 - 8:25 AM in Pain Medications
PArdon my vent, rambling and just aggravated mood...

Slowed down my usage to 4 a day(220 mg), 6 was wayyy too much for my gut.No weird reactions like the indomicine, but this is getting to be ridiculous.I cannot get dose increases on my norco, or better yet something long acting to level my pain to something manageable in these torturous winter months.So I have to rely on NSAID's for further relief, which do work for my knee/feet and not so much on my back.I have been trying my best to use them sparingly, but a night like the last 2 have been hell.

I am seriously considering at the point of dumping my doctor to find one who will treat my pain better.My doctor is a nice guy and has done good by me for the most part, but he's part of a family practice in a hospital with a very anti narcotic med philosophy for the most part.I have only mustered up the courage now, because the pain is driving me ballistic.

I don't sleep, I ache all night long, and take an hour to get out of bed.I have done PT, got the MRI,X-Rays to prove I am legit and then some, I cannot do steroids and will not do them after my last reaction the price of admission to benefit ratio is not worth it.I never scam doctors, use the ER only once in the last 15 years at least, but my behavior now is driven by behavior deemed "drug seeking" when all I want is help.I am not asking for ways to find doctors, just maybe a moment of what would you do? PM clinics in my area are mostly a no go due to $$$ and preferences for ESI's.

~X(

update: benadryl is calming the itch down 8}
advertisement

Comments

  • My pain is worse too since the cold weather has come.

    Have you discussed this with your Dr? They should know that the cold makes it worse,because you are certainly not the only one noticing and mentioning it even here.I'm sure that your doc has to hear this from other patients.

    I read that people who are not getting proper pain management can appear as drug seekers..I forget the name of that right now,but there is a medical term that Drs use for that.In your case,your Dr knows you and should easily see that your pain has increased.

    I never tell others what to do,but I would probably ask my PCP to refer me to a different PM Dr or Dr that would not be afraid to treat my pain.My PCP referred me to PM in the first place-if I were going to change that is what I would do.

    Do you mind me asking why you have pain in your feet? I'm just curious because I've had 7 foot operations and I have a lot of foot pain as well.Also-I'm prescribed every 6 hrs(lortab 10/500) with my pain meds and they don't last 6 hrs.,when I go in to my Dr Dec 29th I'm going to mention this to him.I don't expect another 2 a day..but one would be good!
  • :) hi! your GP is not really qualified to give you adequate pain meds. most don't like to do it anyway. can you find a new doctor? can you travel any? it would not hurt to atleast look and try to get proper pain relief. i am so worried about moving to a remote area myself. ~X( i may have to travel back here evey 2 months. talk about depressing!! :''( try and let the benedryl work. it might even make you sleepy. sweet dreams!! I) Jenny :)
  • Robin,

    RE: pain in feet-

    Both my feet in the last year have been ravaged by intense gout attacks.The big toe joints are now deformed, it looks like I have bunions on both feet now, well I do have one on my right foot.I cannot fit into my regular shoes at all without aggravating the "bump" on the sides of my big toes.I also have severely flat feet and require a cane on bad days to keep my posture from getting any worse.I lean forward to alleviate the pain too often, I feel like the hunchback at times.

    RE: the cold-

    The cold definitely adds a level of pain, as well as changes in barometric pressure.I always read that arthritis patients are able to be living barometers, well I say its definitely true.

    RE: my doctor

    I am bound by a pain contract and a hospital's policy that feels people should not be on narcotic meds esp. long term if at all.In my case, I don't want to be on them for long.Yet, I need them too, most PM clinics here are "injection" focused according to my DR. so I would still need a one to rx my meds which adds to the stress.I really have no problem w/ my doctor except his lack of empathy to my obvious pain levels.Of course, $$$ is an even bigger issue, I cannot afford to go looking at all.
  • Has your doctor suggested surgery for the spondy? I'm so sorry you are in such pain :''( I can so relate to the insomnia as I've had it for 20+ years. In order to get 8 hours of sleep, I take 2 Trazodone, 1 ambien CR, muscle relaxer, and Neurotin. All these meds do is help me get the sleep--I don't feel woozy or anything and am not "hung over" the next morning. I, too, think a new doctor is what you need. Have you seen a neurosurgeon or ortho doctor? I don't think a GP is really qualified to deal with your issues. Just my thoughts. Hope you are feeling better today.

  • Hi Joy,

    Honestly, surgery is something that I want to avoid unless its truly necessary.I was told surgery won't do much for my conditions without need for more down the line.Another factor, is my diabetes while in near perfect control still slows my healing down enough to concern my doctors.

    I have had insomnia for about 15 years as well, my old cocktail was 20 mg ambien, .5 mg xanax, and zyprexa(dosage escaped me) and would still be awake!!!

    I have not seen an ortho or neurosurgeon, my PCP feels that since surgery is out that I would be wasting my time.I went through my hospitals spine center so I thought I was getting help, but was discharged after PT only did a minor benefit.

    My biggest barrier is money and the fact that I have severe social anxiety that makes it hard to get on a phone even.
  • Wow! You've certainly got a lot going on! From what I've learned, surgery is the only way to get rid of the spondy. With your other issues, I guess it would be out of the question for you to go to a gym and do water therapy? Sending hugs to you today. >:D< >:D<
advertisement
Sign In or Register to comment.